Manjot Gill, MD (Chicago, IL), Rukhsana Mirza, MD (Chicago, IL)

PURPOSE:

To describe three cases of central serous chorioretinopathy following atypical routes of adminstration of exogenous steroids. This includes the first reported case of a patient who developed CSCR following intra-scalp steroid injection as well as the first described case of CSCR following use of steroid shampoo.

METHODS:

This was a retrospective case series describing three patients who had developed central serous chorioretinopathy following exogeneous steroid usage.

RESULTS:

The first case was a 35 year old male who received a single triamcinolone injection into a keloid on his scalp and subsequently developed CSCR one month later. The second case describes a 47 year old female with a history of psoriasis who developed CSCR following chronic usage of topical steroid cream. The final case is of a 49 year old female with a history of “cradle-cap” eczema who had been using fluocinonide 0.05% shampoo for 6 months. She subsequently went on to develop CSCR.

CONCLUSION:

This case series describes the onset of CSCR following atypical routes of administration of exogenous steroids. Although the exact pathogenesis of CSCR is unknown, steroid usage has been implicated. It is therefore important to illicit a history of steroid use especially in these more unsual routes of administration as this has implications for management of these patients.